Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2007, 3:55 PM MDT for De Baca County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 3:55 PM MDT (21:55 UTC)
- Expired
- Jul 9, 2007, 5:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 115 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 092156 SVRABQ NMC011-092300- /O.NEW.KABQ.SV.W.0151.070709T2155Z-070709T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 500 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL DE BACA COUNTY...OR ABOUT 35 MILES SOUTHEAST OF VAUGHN...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN DE BACA COUNTY AROUND 410 PM MDT... LAT...LON 3434 10488 3410 10487 3409 10461 3435 10468 $$ 44
2 follow-up statements
000
WWUS55 KABQ 092223
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT MON JUL 9 2007
NMC011-092300-
/O.CON.KABQ.SV.W.0151.000000T0000Z-070709T2300Z/
DE BACA-
421 PM MDT MON JUL 9 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWEST
AND SOUTHERN DE BACA COUNTY UNTIL 500 PM MDT...
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL DE BACA COUNTY...OR ABOUT 33 MILES
SOUTHWEST OF FORT SUMNER...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HIGHWAY 285 BETWEEN MESA AND RAMON THROUGH 445 PM...
STATE HIGHWAY 20 NEAR THE CHAVES COUNTY LINE THROUGH 500 PM...
LAT...LON 3422 10487 3410 10487 3410 10476 3401 10477
3401 10431 3423 10438
$$
44000
WWUS55 KABQ 092257
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT MON JUL 9 2007
NMC011-092307-
/O.EXP.KABQ.SV.W.0151.000000T0000Z-070709T2300Z/
DE BACA-
457 PM MDT MON JUL 9 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM MDT FOR
SOUTHWESTERN DE BACA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3422 10487 3410 10487 3410 10476 3401 10477
3401 10431 3423 10438
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:36 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 9, 2:36 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 9 2007 .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. UPR LVL PATTERN IS BEGINNING TO SHIFT A LITTLE. THIS WILL ALLOW A SERIES OF WEAK FRONTS/IMPULSES TO DRIVE INTO THE EASTERN PLAINS RESULTING IN AN INCREASE OF SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON THROUGH THE MID WEEK. BY MID WEEK AS THE UPR LVL RDG GETS SQUASHED BETWEEN A TROF TO THE NORTHEAST AN A DEVELOPING UPR LVL LOW TO THE SOUTHWEST. THIS WILL TEND TO WEAKEN THE RDG JUST A BIT AND ALLOW AN UPSWING IN CONVECTION THROUGH MID WEEK. THE UPR LVL RDG FORECAST TO STRENGTHEN A BIT AN CENTER ITS AXIS ACROSS THE STATE BY THE LATE WEEK INTO THE WEEKEND. HOWEVER...DUE TO THE INCREASES OF MOISTURE INTO THE WEST SHOULD SEE AN UPSWING IN CONVECTION STATEWIDE FOR THE LATER HALF OF THE WEEK. CURRENT FORECAST CONTINUES WITH STATUS QUO WITH LITTLE OR NO CHANGES...JUST MINOR TWEAKS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 101 66 96 / 0 0 0 10 GALLUP.......................... 52 96 59 90 / 0 0 0 10 GRANTS.......................... 55 94 60 88 / 0 0 0 10 GLENWOOD........................ 59 98 63 95 / 20 10 20 20 CHAMA........................... 46 86 46 83 / 5 10 10 30 LOS ALAMOS...................... 57 91 56 86 / 10 10 10 20 RED RIVER....................... 41 75 47 73 / 30 30 30 30 TAOS............................ 50 90 53 86 / 30 20 20 30 SANTA FE........................ 57 91 56 87 / 20 10 20 20 SANTA FE AIRPORT................ 59 94 61 89 / 10 10 20 20 ESPANOLA........................ 59 97 62 93 / 10 10 10 20 ALBUQUERQUE HEIGHTS............. 69 97 70 92 / 5 5 10 20 ALBUQUERQUE VALLEY.............. 67 98 70 93 / 5 5 10 20 ALBUQUERQUE FOOTHILLS........... 65 96 68 93 / 5 5 10 20 ALBUQUERQUE WEST MESA........... 64 97 69 93 / 5 5 5 20 SOCORRO......................... 65 98 67 94 / 10 0 10 20 SANDIA PARK/CEDAR CREST......... 57 88 61 88 / 5 10 20 20 MORIARTY/ESTANCIA............... 58 95 62 89 / 20 10 30 20 CARRIZOZO....................... 60 97 66 91 / 20 10 20 20 RUIDOSO......................... 54 84 59 77 / 20 10 30 20 RATON........................... 52 87 55 86 / 30 20 30 30 LAS VEGAS....................... 52 87 54 84 / 30 20 30 20 ROY............................. 59 87 61 86 / 30 20 30 20 CLAYTON......................... 62 89 63 89 / 30 20 30 20 SANTA ROSA...................... 61 96 67 92 / 30 10 30 20 TUCUMCARI....................... 67 97 68 93 / 30 10 30 10 FORT SUMNER..................... 66 97 69 93 / 20 10 30 10 CLOVIS.......................... 66 95 67 90 / 20 10 30 10 PORTALES........................ 67 95 68 91 / 20 10 30 10 ROSWELL......................... 69 100 71 94 / 20 10 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 9, 5:48 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MDT MON JUL 9 2007 NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO EACH AFTERNOON OR EVENING THIS WEEK. 19
In the hours before
Special weather statement, Jul 9, 2:07 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT MON JUL 9 2007 NMZ011-012-092045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 207 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40 FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM. ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT REACHES VAUGHN FROM 230 TO 300 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C RANCH...PINTADO AND VAUGHN. THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Special weather statement, Jul 9, 2:22 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 222 PM MDT MON JUL 9 2007 NMZ005-092045- NORTHEAST HIGHLANDS- 222 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER I-25 NEAR MAXWELL... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXWELL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Special weather statement, Jul 9, 2:27 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 227 PM MDT MON JUL 9 2007 NMZ005-092100- NORTHEAST HIGHLANDS- 227 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SAN MIGUEL COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE HIGHWAY 104 NEAR TRUJILLO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Special weather statement, Jul 9, 2:36 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 9 2007 NMZ005-092100- NORTHEAST HIGHLANDS- 236 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER RATON... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Local storm report, Jul 9, 3:43 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 25 SE VAUGHN 34.35N 104.90W
07/09/2007 M0.75 INCH LINCOLN NM CO-OP OBSERVER
RAMON
&&
RJOJOLAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 60 min |
| Jul 9, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 62 min |
| Jul 9, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 60 min |
| Jul 9, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 52 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 40 min |
| Jul 9, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.